Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe leg pain while on chemotherapy

Answered by
Dr.
Dr. Deepika Patil

General Surgeon

Practicing since :2008

Answered : 745 Questions

default
Posted on Tue, 12 Aug 2014 in Breast Cancer
Question: My mother aged about 67 years has undergone MRM surgery for cancer of right breast. As part of the surgery doctors have removed her right breast completely and cut 19 lymph nodes in right arm pit. Now she is under going chemotherapy treatment. As side effect she is getting severe pain in right leg especially right foot. Doctors have prescribed Dolo 650 but she is not getting relief with that tablet. Can you please suggest any other medication?
doctor
Answered by Dr. Deepika Patil 32 minutes later
Brief Answer:
switch to stronger pain killer

Detailed Answer:
Hi,

Welcome to HealthcareMagic .

I would suggest you to take aceclofenac with paracetamol (zerodol p)instead of plain paracetamol(dolo). This controls pain better and is more strong.

Since it is strong I advice her to take daily pantoprazole 40mg 30 mins before food to prevent acidity problem.

I would also suggest you to consult your doctor and discuss about chemo induced peripheral neuropathy. This is a condition where severe leg and hand pain may be seen after taking chemotherapy. This won't be controlled only by pain killers. This needs broad approach and if she is diagnosed of this she may be put on multiple drugs like vitamin E ,B12, calcium, steroids and opioid pain killer.

These must be started after diagnosis and are prescription drugs.

Till you consult your doctor take aceclofenac and paracetamol combination .

Hope I have answered your query . If any further queries are there I would love to help .

Regards
Dr.Deepika Patil
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Deepika Patil 1 hour later
Please suggest any pain relieving sprays for the above problem.
doctor
Answered by Dr. Deepika Patil 21 minutes later
Brief Answer:
diclofenac spray

Detailed Answer:
Hi,

You may try diclofenac spray and use it 3 to 4 times a day. It is effective painkiller and since used locally there will be less side effects.

This diclofenac spray you will get over the counter by asking chemist at your place. Comes with many trade names like D.F.O spray etc.

Hope I have answered your query .

Regards
Dr.Deepika Patil


Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Deepika Patil 25 hours later
Madam can we use both spray and tablets simultaneously?
doctor
Answered by Dr. Deepika Patil 8 minutes later
Brief Answer:
may be used

Detailed Answer:
Hi,

I usually advice my patients with such problem to take painkiller mentioned earlier orally twice a day one in morning and one in night after food and use spray whenever in between she feels pain at the site.


Gradually when pain reduces or controlled, painkiller dose may be reduced.

Hope I have answered your query . If any further queries are there I would love to help.

Regards
Dr.Deepika Patil
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,  
Treatment/Therapy
Medical Topics

Recent questions on  Severe pain

doctor1 MD

Hi, My husband has pus filled pimples in the backside of his head. He has very oily hair. We have observed that they come up whenever he has sweets or his hair becomes very oily. They usually come and go very frequently. It has been like this for...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I have a severe pain in my right arm, actually in the muscle, upper arm... also started as a long standing fibromyalgia pain for years in shoulder ... this is different and far more painful... it is like the muscle, nerves, etc. are all affected....

doctor1 MD

If I might have had a heart attack 4 nights ago, should I go to emergency now? I have an appointment to see my doctor in 3 weeks. I'm 52 yr old woman, no family heart history, fit, excellent health (blood pressure, cholesterol excellent) but woke wed night with severe crushing pain started centre of chest then felt under my breasts for about 30-45 minutes whether i laid down, stood up walked around it was like a tight rubber band. Is it too late to get checked out asap? 52yrs old female..5'5", 130pounds, healthy.

doctor1 MD

Hello, my dr. Is out of of office for next week. Medical imaging called me to tell me that they picked up a 22 mm cyst on my left ovary . And a small umbilical hernia . I ma having having extreme pain on my left lower side and I just started a period again after just having one less then 2 weeks ago. My pain level is becoming pretty unbearable. Should I go to ER?

doctor1 MD

I HAD A THALAMUS STROKE IN SEPTEMBER. IT HAS LEFT ME WITH NEUROPATHY ON MY LEFT SIDE FROM MY SCALP TO THE BOTTOM OF MY FOOT, HAND BEING THE WORST. Since October I have been experiencing tremors in my left leg and foot and now on my right side. I was hospitalized in October and November for this and they can't find out why this happens. Is this part of my stroke and something like nuculi were affected. Will this go away?

doctor1 MD

Hello, my name is Michael Boswell. I am a 22 year old part-time student living with my mother. I am writing because I have been to one gastroenterologist before, and they couldn t quite seem to find the answers I m looking for. At the age of 16, I started taking a weight lifting supplement ( creatine pill form) and the day I took 4 of them like what was told on the back of the bottle, I could already tell I wasn t able to hold in my urine, I couldn t even sit down for my football meeting because I had to go to the bathroom to urinate. I then struggled for 2 years through the remainder of High School with severe chronic pain , I went and saw my family doctor who then told me to go see a specialist, and I had two colonscopies and endoscopy done. The gastroenterologist agreed there was something causing my irritation, but couldn t figure out what it was. I had blood work done, and everything came back for Crohns Disease , and they then labeled me with IBS. I m asking for help because I m at a dead end, I still suffer EVERY day with some sort of symptom, whether it be irritation and pain in my stomach, or when I feel a Bowel Movement coming on the urgency that I have because I know I will not be able to hold it in...the medication they had given me worked, but with other symptoms arising. I was prescribed Hyosyamine ER 0.375 MG, and Paroxetine HCL 20 MG. I took them as told on the bottle, and I would RARELY have a BM through the week, but instead I would have one full day (Saturday) of me having to sit on the toilet. I have read that there are no cures, which is very discouraging, this disease or whatever you want to call it, has taken the happiness and normality out of my life, and has replaced it with anger and no hope. I am hoping there is someone that can please help me...